Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 14, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jul 18, 2013, 12:32 PM EDT for Miami-Dade County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2013, 12:32 PM EDT (16:32 UTC)
- Expired
- Jul 18, 2013, 3:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 35 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1588 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
839
WGUS52 KMFL 181632
FFWMFL
FLC086-181930-
/O.NEW.KMFL.FF.W.0014.130718T1632Z-130718T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1232 PM EDT THU JUL 18 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITY OF MIAMI BEACH...
* UNTIL 330 PM EDT
* AT 1229 PM EDT...NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED
FROM THE MIAMI BEACH AREA, ESPECIALLY FROM SOUTH BEACH TO JUST
NORTH OF 41ST STREET, WITH WATER APPROACHING AND ENTERING SEVERAL
STRUCTURES AS WELL AS CAUSING SIGNIFICANT STREET FLOODING.
DESPITE CURRENT RAINFALL BEING LIGHT, ADDITIONAL RAIN IS POSSIBLE
THIS AFTERNOON WHICH WOULD DELAY THE RECEDING OF WATER LEVELS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MIAMI BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS IN VULNERABLE AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 2578 8012 2577 8013 2578 8015 2583 8014
2583 8011
$$
MOLLEDA1 follow-up statement
409
WGUS72 KMFL 181814
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT THU JUL 18 2013
FLC086-181823-
/O.CAN.KMFL.FF.W.0014.000000T0000Z-130718T1930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
214 PM EDT THU JUL 18 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHEASTERN MIAMI-DADE COUNTY...
REPORTS FROM MIAMI BEACH INDICATE THAT FLOOD WATERS HAVE RECEDED.
THEREFORE, THE FLASH FLOOD WARNING IS CANCELLED. PERSONS ARE STILL
URGED TO USE CAUTION IN DRIVING THROUGH AREAS OF RESIDUAL PONDING.
LAT...LON 2578 8012 2577 8013 2578 8015 2583 8014
2583 8011
$$
MOLLEDAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 10:58 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 18, 10:58 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1058 AM EDT THU JUL 18 2013 .UPDATE... LARGE SCALE CONVECTION CONVECTION CONTINUES ACROSS THE EASTERN GULF...ACROSS THE FLORIDA STRAITS AND EASTWARD INTO THE BAHAMAS. LOCALLY...HEAVY SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE LOCAL GULF WATERS...BISCAYNE BAY AND PORTIONS OF THE EAST COAST METRO AREAS AND THE ADJACENT ATLANTIC WATERS. THE 12Z SOUNDING INDICATED DEEP TROPICAL MOISTURE CONTINUING ACROSS THE REGION WITH A PWAT NEAR 2.2 INCHES. THE SHORT TERM FORECAST FOR THE LATE MORNING AND AFTERNOON WAS UPDATED TO REFLECT THE INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION...BOTH INDICATED BY LOCAL OBSERVATIONS AND RECENT MESO-SCALE MODEL GUIDANCE. RECENT RADAR RETURNS AND SATELLITE IMAGERY INDICATE ON-GOING CONVECTION ACROSS THE FLORIDA STRAITS LIFTING NORTHWARD. THIS IS REFLECTED IN THE MESO-SCALE GUIDANCE AS WELL. IN ADDITION THE MESO-SCALE GUIDANCE INDICATES WIDESPREAD SHOWERS ACROSS THE PENINSULA STARTING AROUND 16Z WITH STORMS FORECAST TO LIFT NORTHWARD. TO SUM UP...THE FORECAST FOR THE LATE MORNING THROUGH THE AFTERNOON IS FOR INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS WITH A GENERAL NORTHWARD MOTION OF THE STORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN ISOLATED AREAS. 60 && .PREV DISCUSSION... /ISSUED 728 AM EDT THU JUL 18 2013/ AVIATION... CHALLENGING TAF FORECAST. GLOBAL MODELS SHOW AN ACTIVE DAY AREA WIDE, WHILE THE HRRR ONLY SHOWS IT BECOMING ACTIVE TOWARDS THE GULF COAST...SO LESS CONFIDENCE ON TSTORMS EAST COAST SITES. HAVE A MORNING TEMPO OF MVFR SHRA/VCTS EAST COAST SITES. FOR KAPF, HAVE AN AFTERNOON TEMPO OF TSRA/MVFR. HOWEVER, IFR COULD OCCUR AT ANY GIVEN TERMINAL SHOULD HEAVY SHOWERS OR TSTORMS IMPACT THOSE AREA, BUT CONFIDENCE IS TOO LOW TO INCLUDE IN THE TAFS AT THIS TIME. LIGHT-CALM WINDS EARLY THIS MORNING WILL BECOME SE AT 5-10 KT EAST COAST AND S-SE 5-10 KT AT KAPF. GREGORIA PREV DISCUSSION... /ISSUED 330 AM EDT THU JUL 18 2013/ DISCUSSION... AN UPPER LEVEL LOW REMAINS ACROSS THE EASTERN GULF...AND A LOW LEVEL/SURFACE TROUGH BISECTS THE REGION EARLY THIS MORNING. THE UPPER LEVEL LOW WILL BEGIN TO SHIFT TO THE NORTHWEST...AND THE LOW LEVEL TROUGH WILL ALSO LIFT NORTHWESTWARD INTO CENTRAL FLORIDA DURING THE DAY TODAY. THE FOCUS FOR SHOWERS THIS MORNING SHOULD BE ACROSS EXTREME NORTHEAST BROWARD AND ACROSS EASTERN PALM BEACH COUNTY ALONG AND AHEAD OF THE TROUGH AXIS. OTHER SCATTERED LIGHT SHOWERS WERE MOVING NORTHWARD OVER THE FLORIDA STRAITS AND FLORIDA KEYS AND INTO DEEP SOUTH FLORIDA. PWATS WILL REMAIN ABOVE 2 INCHES TODAY. THE STEERING FLOW IS FORECAST TO BECOME WEAK OUT OF THE SOUTHWEST BY THIS AFTERNOON. SO OVERALL STORM MOTION WILL BE VERY SLOW. GLOBAL AND HIGH RES MODEL GUIDANCE IS NOT TOO BULLISH ON HEAVY RAINFALL FOR THE EAST COAST METRO AREAS PAST EARLY THIS MORNING AS THE FOCUSING MECHANISM SHIFTS OUT OF THE REGION. HOWEVER...WITH SO MUCH RAIN FALLING OVER THE PAST SEVERAL DAYS...IT WILL NOT TAKE MUCH TO CREATE MORE FLOODING. SO A SLIGHT FLOOD RISK WILL REMAIN IN THE HWO FOR THE ENTIRE REGION. WITH A LITTLE MORE DAYTIME HEATING EXPECTED THIS AFTERNOON...WEAK SEA BREEZE BOUNDARIES MAY DEVELOP. SHOWERS AND STORMS WOULD THEN LIKELY FOCUS ACROSS THE NORTHERN INTERIOR AND TOWARDS THE GULF COAST...WHERE THE DEEPER MOISTURE WILL RESIDE. THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD IN FROM THE WEST TONIGHT AND INTO FRIDAY. SOMEWHAT DRIER AIR WILL PUSH NORTHWEST ACROSS THE REGION BEHIND THE LOW LEVEL TROUGH AND AHEAD OF A TROPICAL WAVE. SO RAIN CHANCES WILL BE MUCH LOWER...ESPECIALLY SOUTHEAST. A TROPICAL WAVE CURRENTLY NEAR PUERTO RICO WILL MOVE WEST AND ACROSS SOUTH FLORIDA ON SATURDAY...WITH PWATS PROJECTED TO INCREASE TO 2.1-2.3 INCHES. SO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST FOR SOUTH FLORIDA AS THE WAVE MOVES THROUGH. THE SUBTROPICAL RIDGE WILL THEN CONTINUE TO BUILD INTO THE REGION SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. DRIER AIR IS ALSO FORECAST TO PUSH INTO THE REGION...AND RAINFALL CHANCES ARE FORECAST TO BE BELOW NORMAL THROUGH THE MIDDLE OF THE WEEK. TEMPERATURES WILL SLOWLY WARM INTO THE LOW 90S FOR THE COASTAL AREAS AND LOW/MID 90S INTERIOR. WITH DEWPOINTS IN THE MID 70S...HEAT INDICES ARE FORECAST TO BE IN THE UPPER 90S TO AROUND 100 FOR THE COASTAL AREAS AND 100-105 DEGREES ACROSS THE INTERIOR. AVIATION...06Z TAFS. AN AREA OF SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE JUST NE OF KFXE NEXT HOUR OR SO BEFORE MOVING NORTH TOWARDS KPBI, SO ADDED VCTS FOR KFXE NEXT 2 HR WITH THEN A TEMPO OF TSRA/MVFR FOR KPBI FROM 08-10Z. OTHERWISE, VFR WILL PREVAIL ACROSS THE AREA. HOWEVER, ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP ESPECIALLY AFTER SUNRISE SO KEPT WITH VCTS. LIGHT WINDS THIS MORNING WILL BECOME SE 5-10 KT THIS AFTERNOON, EXCEPT S AT KAPF. /GREGORIA MARINE... A WEAK SURFACE TROUGH WILL CONTINUE TO LIFT NORTHWESTWARD ACROSS THE REGION THIS MORNING...AND THE PRESSURE GRADIENT AND REGIONAL WINDS ARE FORECAST TO SLOWLY SUBSIDE WITH THE GULF AND ATLANTIC SEAS FORECAST TO SLOWLY SUBSIDE TODAY. OTHERWISE...WINDS AND SEAS ARE EXPECTED TO REMAIN WELL BELOW ADVISORY LEVELS THROUGH THE FORECAST PERIOD. FIRE WEATHER... LIGHT EAST TO SOUTHEAST FLOW AND MOIST CONDITIONS THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 85 75 87 78 / 60 30 30 30 FORT LAUDERDALE 86 77 88 78 / 70 30 20 40 MIAMI 87 76 88 78 / 70 30 20 40 NAPLES 88 74 91 76 / 60 40 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...60/BD AVIATION/RADAR...59/RM
Hazardous weather outlook, Jul 18, 4:03 AM EDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 403 AM EDT THU JUL 18 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 190900- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 403 AM EDT THU JUL 18 2013 ...LOCALIZED STREET FLOODING POSSIBLE AGAIN TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT FLOODING: LOCALIZED STREET FLOODING IS POSSIBLE AGAIN TODAY WHERE HEAVIER RAINS OCCUR. SOILS ARE SATURATED FROM THE RECENT HEAVY RAINFALL, SO IT WILL NOT TAKE MUCH TO CAUSE LOCALIZED FLOODING OF STREETS AND POORLY DRAINED AREAS. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC BEACHES. THUNDERSTORMS: A FEW THUNDERSTORMS ARE EXPECTED WITH THE IMPACTS BEING OCCASIONAL LIGHTNING STRIKES AND HEAVY RAINFALL. WATERSPOUTS: THERE IS A SLIGHT RISK OF WATERSPOUTS OVER THE LOCAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RIP CURRENTS WILL AGAIN BE POSSIBLE ALONG THE ATLANTIC BEACHES, ESPECIALLY ON SATURDAY AS SOUTHEASTERLY WINDS INCREASE. THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE MAIN THREAT BEING LIGHTNING STRIKES AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY HIGH RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Special weather statement, Jul 18, 8:00 AM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
800 AM EDT THU JUL 18 2013
FLZ072-074-172-173-181230-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
800 AM EDT THU JUL 18 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...EASTERN MIAMI-DADE COUNTY...FOR THE DEVELOPMENT OF
FUNNEL CLOUDS...
* UNTIL 830 AM EDT
* AT 754 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE MIAMI-DADE COUNTY
COAST FROM HOMESTEAD TO CORAL GABLES, THEN FROM MIAMI BEACH TO NORTH
BAY VILLAGE...AND MOVING NORTHWEST AT 15 MPH. SOME ROTATION IS BEING
DETECTED WITH THE SHOWERS AND THUNDERSTORMS AS THEY APPROACH THE
COAST.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
LAT...LON 2580 8011 2573 8014 2567 8015 2566 8016
2568 8018 2574 8017 2574 8020 2572 8024
2564 8026 2561 8030 2557 8030 2553 8032
2547 8033 2544 8038 2598 8024 2607 8012
2603 8011 2590 8010
TIME...MOT...LOC 1159Z 123DEG 13KT 2588 8016
MOLLEDAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:00 AM EDT | Special Weather Statement | MFL | Miami-Dade | 30 min |
| Jul 18, 9:02 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 58 min |
| Jul 18, 9:24 AM EDT | Flash Flood Warning | MFL | Miami-Dade | 3 hr |
| Jul 18, 10:26 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jul 18, 11:40 AM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 18, 11:41 AM EDT | Special Marine Warning | MFL | 64 min | |
| Jul 18, 12:40 PM EDT | Special Marine Warning | MFL | 95 min | |
| Jul 18, 1:31 PM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Jul 18, 4:16 PM EDT | Special Weather Statement | MFL | Miami-Dade | 29 min |
| Jul 18, 4:52 PM EDT | Special Weather Statement | MFL | Broward | 38 min |
| Jul 18, 5:46 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 18, 5:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.